Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thekid

LOL accutane may cause depression and suicide....

Recommended Posts

BECAUSE IT MAKES U FLARE UP AND BREAK OUT LIKE NEVER B 4, of course ur gonna be depressed and thinking of killing yourself, i mean you'll joke about it but ur not stupid enough to actually commite suicide. Stupidest thing i've ever heard lol! =D>

Share this post


Link to post
Share on other sites

Yea, it sure isn't anything to laugh at. Anyone remember that teenager in one of the eastern states a few years back that ran his airplane into a building? Later it was reported he was on accutane.... Wether the two incidents were directly connected or not, no one knows or will ever know, but the point is its a very real possibility.

Share this post


Link to post
Share on other sites

Strange, I found that my mood improved while I was on accutane, because my skin had me totally depressed. And it was strange because the dermatologist was terrified to put me on it because of my state at the time.

One thing to remember is that kids go through a lot of changes in the teen years, and maybe their depression or suicide was due to a chemical imbalance that would have happened anyway. I don't think they've actually found conclusive evidence that it does cause depression, but they put the warning on there just in case...

Share this post


Link to post
Share on other sites

is funny , if you took accutane and comite suicide is cause accutane..so why other teenagers comite suicide if they don't use accutane ? and if u use accutane and don't comite suicide is accutane a anti-suicide.....is more simple to their parents tell " it was cause accutane " and not cause other reason......if you see that like a joke what else could be ?

Share this post


Link to post
Share on other sites

When I used to see a derm she told me something like 20% of accutane users suffer from depression. This was a few years ago too so that number may of changed. In my opinion thats a relatively large # and hints that accutane may have something to do with it rather than use the "It would of probably happend to the patients anyway if they didn't use accutane" logic. Remember, not all accutane users are teenagers.

I would deffinately agree with you though, if your mental anguish was caused by bad skin, and the drug resolved that, then one would believe you would start to feel better. But, if you were depressed for other reasons, accutane may make it worse and the stats only strengthn that thought.

I don't think any company would put a depression warning on a bottle just in case.... that would be a huge turn off for a user wouldn't it? In fact I'm pretty sure the only reason they put a warning on the bottles is because the FDA mandated it.

Try googleing "accutane depression" and you'll get quite a bit of info.

Share this post


Link to post
Share on other sites

That was very insensitive thekid.

Unless you are 100% sure there is no link between accutane and depression and are medically qualified to make such a judgement, I suggest you think before you make such a statement. There have been links between accutane and teenagers committing suicide. Try telling their parents that it's the "stupidest thing you've ever heard."

Share this post


Link to post
Share on other sites

"There have been links between accutane and teenagers committing suicide"

You could eliminate the word accutane and still sound gound

" There have been links between teenagers and committing suicide "

Share this post


Link to post
Share on other sites

From the first link of the search, it says a correlation has not be found. (http://www.adrugrecall.com/accutane/depression.html)

Plus, ~10% of people suffer from depression anyway. (http://home.cogeco.ca/~mooddisorders/PDF/d...essionstats.pdf)

Another factoid: "Suicide is the third leading cause of death among young people ages 15 to 24." (http://www.about-teen-depression.com/depre...statistics.html)

So I have a feeling not all the suicides are due to Accutane, even if that's what people want to believe. But, I also have read a few people's journals and they said they were depressed while on Accutane, so there is probably something to it...

I just had a problem with how my dermatologist wouldn't put me on accutane simply because I was already depressed.

Share this post


Link to post
Share on other sites
I just had a problem with how my dermatologist wouldn't put me on accutane simply because I was already depressed.

Share this post


Link to post
Share on other sites

To be honest if absolutely nothing else worked, I'd rather live with acne then have to deal with the side affects of accutane, but thats just me.

And usually when people say that nothing else has worked for them, they just never had the patience to try anything for more then a week.... It would take several years to give a diligent try of all the topicals/conbinations availible.

Share this post


Link to post
Share on other sites

I felt melancholic and had suicidal thoughts quite often when I was on Accutane. Got a bit headaches and body aches too. I told my dermatologist about the melancholy and suicidal thoughts and she was like, "Err ... Okay ..." and she wrote that down.

Share this post


Link to post
Share on other sites

This is totally off topic but it reminds me of the time i was staying in a hostel (homeless, not youth) and someone tipped the staff off that i was suicidal (i wasnt) so at 4am a member of staff crept into my room and took all my shoelaces, the lead to my stereo, and the string for the light, which he had to stand on my bed to reach!

it was so surreal i thought it was a dream, but when i got up, my ''strings''still were gone, so i went to the office (with no laces in my shoes) and was informed they were taken so i didnt hang myself with them. WTF?

Soooooo wierd. like, if i wanted to kill myself i would just have got something off the smackheads for that, but shoelaces? :-s

Share this post


Link to post
Share on other sites

Shoelaces? Now, now. I guess those people were really imaginative. I had suicidal thoughts and I never thought of shoelaces!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×